Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 38, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 9, 2007, 10:45 AM CDT for Dane County, Dodge County, Jefferson County, Wisconsin. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 10:45 AM CDT (15:45 UTC)
- Expired
- Jul 9, 2007, 11:31 AM CDT
- In force
- 46 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dane County, WI, Dodge County, WI, Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 37 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 10:50 AM CDT | HAIL 0.88 | Waterloo, WI | REPORTED 1/4 MILE SOUTH-SOUTHEAST OF WATERLOO. |
| Jul 9, 10:52 AM CDT | HAIL 1 | Waterloo, WI | HAIL UP TO QUARTER SIZE COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 091544 SVRMKX WIC025-027-055-091645- /O.NEW.KMKX.SV.W.0038.070709T1545Z-070709T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1045 AM CDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DODGE COUNTY IN SOUTHEAST WISCONSIN NORTHERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN NORTHEASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 1145 AM CDT * AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WATERLOO...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WATERTOWN BY 1110 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4325 8910 4310 8909 4312 8860 4334 8845 $$ GEHRING
4 follow-up statements
000 WWUS53 KMKX 091554 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1054 AM CDT MON JUL 9 2007 WIC025-091604- /O.CAN.KMKX.SV.W.0038.000000T0000Z-070709T1645Z/ DANE- 1054 AM CDT MON JUL 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DANE COUNTY IS CANCELLED... LAT...LON 4326 8899 4311 8900 4312 8860 4334 8845 $$ WIC027-055-091645- /O.CON.KMKX.SV.W.0038.000000T0000Z-070709T1645Z/ DODGE-JEFFERSON- 1054 AM CDT MON JUL 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR NORTHERN JEFFERSON AND SOUTHERN DODGE COUNTIES... AT 1050 AM CDT...LOCAL LAW ENFORCEMENT AND STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HUBBLETON...OR ABOUT NEAR WATERLOO...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RICHWOOD AND WATERTOWN BY 1105 AM CDT... 7 MILES NORTH OF PIPERSVILLE BY 1115 AM CDT... LEBANON AND 7 MILES NORTH OF IXONIA BY 1120 AM CDT... NEOSHO BY 1130 AM CDT... RUBICON BY 1135 AM CDT... LAT...LON 4326 8899 4311 8900 4312 8860 4334 8845 $$
000 WWUS53 KMKX 091600 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1100 AM CDT MON JUL 9 2007 WIC027-055-091645- /O.CON.KMKX.SV.W.0038.000000T0000Z-070709T1645Z/ DODGE-JEFFERSON- 1100 AM CDT MON JUL 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR NORTHERN JEFFERSON AND SOUTHERN DODGE COUNTIES... AT 1052 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL IN WATERLOO. THIS STORM WAS LOCATED NEAR RICHWOOD...OR ABOUT NEAR WATERTOWN...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WATERTOWN BY 1105 AM CDT... 6 MILES NORTH OF PIPERSVILLE BY 1110 AM CDT... LEBANON AND 7 MILES NORTH OF IXONIA BY 1115 AM CDT... NEOSHO BY 1130 AM CDT... RUBICON BY 1135 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4326 8899 4311 8900 4312 8860 4334 8845 $$ GEHRING
000 WWUS53 KMKX 091610 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1110 AM CDT MON JUL 9 2007 WIC027-055-091645- /O.CON.KMKX.SV.W.0038.000000T0000Z-070709T1645Z/ DODGE-JEFFERSON- 1110 AM CDT MON JUL 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR NORTHERN JEFFERSON AND SOUTHERN DODGE COUNTIES... AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WATERTOWN...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LEBANON AND IXONIA BY 1115 AM CDT... 7 MILES SOUTH OF NEOSHO BY 1125 AM CDT... 8 MILES SOUTH OF RUBICON BY 1130 AM CDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4326 8899 4311 8900 4312 8860 4334 8845 $$ GEHRING
000 WWUS53 KMKX 091631 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1131 AM CDT MON JUL 9 2007 WIC027-055-091639- /O.CAN.KMKX.SV.W.0038.000000T0000Z-070709T1645Z/ DODGE-JEFFERSON- 1131 AM CDT MON JUL 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JEFFERSON AND SOUTHERN DODGE COUNTIES IS CANCELLED... THE STRONGEST STORMS HAVE MOVED INTO WASHINGTON AND NORTHERN WAUKESHA COUNTY. LAT...LON 4326 8899 4311 8900 4312 8860 4334 8845 $$ GEHRING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:39 AM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jul 9, 4:39 AM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 439 AM CDT MON JUL 9 2007 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORM CHANCES TODAY...THEN BETTER CHANCE FOR STRONG TO SEVERE STORMS ON TUESDAY-TUESDAY NIGHT. 00Z 500/250MB ANALYSIS INDICATED STRONG BELT OF WESTERLIES ACROSS THE NRN TIER OF THE CONUS ASSOCIATED WITH BROAD TROUGHING ACROSS THE NRN PLAINS/GREAT LAKES. SEVERAL WEAKER SHORTWAVES EVIDENT IN WV IMAGERY ENHANCING MCS DEVELOPMENT OVER IA...WITH ANOTHER COMPLEX OVER CENTRAL NEBRASKA. AT THE SFC...WEAK TROUGH EXTENDING FROM NRN MI SWWD INTO KS WITH DECENT POOLING OF UPR 60S-LOW 70S DWPTS AHEAD OF BOUNDARY. SCATTERED CONVECTION CONTINUES TO FIRE TO OUR NORTH OVER CENTRAL WI INVOF OF LOW LEVEL BOUNDARY. TODAY AND TONIGHT....GFS/NAM GENERALLY AGREE ON SLIDING DIFFUSE COLD FRONT/SFC TROUGH SWD THRU THE CWA TODAY. CURRENT CONVECTIVE ACTIVITY TO OUR NORTH APPEARS TO BE TIED TO REGION OF MID LEVEL /850-700MB/ FRONTOGENESIS/FN VECTOR CONVERGENCE...HOWEVER BOTH MODELS INDICATE A WEAKENING TREND THRU 18Z. A FEW CELLS MAY TRY TO LIMP THRU THE NRN CWA THIS MORNING BUT NOT EXPECTING WIDESPREAD TSTM ACTIVITY. BETTER CHANCE OF CONVECTION WILL BE LATER THIS MORNING INTO THE AFTERNOON AS WEAK FRONTOGENESIS/LOW LEVEL MOISTURE CONVERGENCE REDEVELOPS...WITH POSSIBLE ENHANCEMENT FROM WEAK S/W CURRENTLY MOVING INTO WRN SD. BEST COMBINATION OF FORCING AND INSTABILITY WILL OCCUR SOUTH OF PORT WASHINGTON...TO MADISON...TO LONE ROCK WHERE MUCAPES WILL RANGE FROM 1500-2500 J/KG DUE TO VERY MOIST BOUNDARY LAYER. COULD SEE A FEW STRONG/SEVERE STORMS /SEE SWODY1/ DUE TO MDT INSTABILITY AND EFFECTIVE SHEAR AROUND 30KTS...WITH THE PRIMARY THREAT DAMAGING WINDS DUE HIGH EQUILIBRIUM LEVELS AND DRY MID LEVELS. HAIL SHOULDNT BE MUCH OF A THREAT DUE TO HIGH WET BULB ZERO HEIGHTS. WILL ALSO HAVE TO KEEP AN EYE ON POTENTIAL FOR LOCALLY HEAVY RAINFALL AS PW VALUES RANGING FROM 1.5-2.0...WITH A DEEP WARM CLOUD LAYER. THREAT TOO ISOLATED TO INCLUDE IN FCST ATTM. PRECIP MAY LINGER INTO THE EVENING HOURS /BEST CHANCE SOUTHEAST/...WITH MOST AREAS DRYING OUT BY MIDNIGHT. TEMPS WILL STILL BE VERY WARM TODAY IN THE SOUTH UNTIL FRONT MOVES THRU...WITH CONDITIONS ALSO RATHER HUMID. TUESDAY AND TUESDAY NIGHT...STRONG UPPER SHORTWAVE TO TRACK FROM THE DAKOTAS TUE MORNING INTO SOUTHERN ONTARIO BY LATE TUESDAY NIGHT...WITH ATTENDANT SFC TROUGH/COLD FRONT TO SWEEP ACROSS THE WI DURING THE AFTERNOON HOURS. VERY IMPRESSIVE Q-G FORCING INDICATED BY GFS/NAM JUST TO OUR NORTH ASSOCIATED WITH 100+ METER HEIGHT FALLS AT 500MB. LOOKING AT MAINLY LINEAR FORCING ACROSS OUR AREA WITH MODELS SHOWING DECENT LOW LEVEL CONVERGENCE/FRONTOGENESIS ALONG AND AHEAD OF FRONT. 500MB TEMPS ONLY PROGGED TO BE AROUND -6C...RESULTING IN MARGINAL MID LEVEL LAPSE RATES. HOWEVER...PLENTIFUL LOW LEVEL MOISTURE /SFC TDS NEAR 70F/ COMBINED WITH STRONG HEATING SHOULD RESULT IN MODERATE INSTABILITY AHEAD OF FROPA...WITH MLCAPES APPROACHING 2000 J/KG. INSTABILITY COMBINED WITH 0-6KM SHEAR AROUND 30KTS...AND A UNI-DIRECTIONAL HODOGRAPH ALL FAVORING A STRONG SQUALL LINE TO MOVE THRU THE CWA TUESDAY AFTERNOON WITH POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. FRONT LOOKS VERY PROGRESSIVE WITH STRONG SUBSIDENCE AND DRYING MOVING INTO THE AREA BY MIDNIGHT. WITH SWLY FLOW...AND 850MB TEMPS AROUND 17C GUIDANCE TEMPS IN MID 80S LOOK GOOD. .LONG TERM...WEDNESDAY THROUGH SATURDAY. GFS/ECMWF/GEFS ALL AGREE ON DEVELOPING LARGE UPPER LOW CENTERED JUST WEST OF JAMES BAY CANADA...WITH STRONG UPPER RIDGING OVER THE ROCKIES. THIS PUTS CWA IN A COOL NORTHWEST FLOW FROM WEDNESDAY INTO NEXT WEEKEND. TEMPS GENERALLY AT OR SLIGHTLY BELOW NORMAL. && .AVIATION...WEAKENING COLD FRONT ACROSS EAST CENTRAL TO SW WI EARLY THIS MORNING WILL SLOWLY MOVE SWD THROUGH SRN WI...BECOMING STATIONARY ALONG THE WI/IL BORDER THIS AFTERNOON. VFR CONDITIONS EXCEPT MVFR/BRIEF IFR CIGS AND VSBYS WITH SCT SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE FRONT...ESPECIALLY THIS AFTERNOON WITH DAYTIME WARMING AIDING DESTABILIZATION. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && FOWLE/REM
Hazardous weather outlook, Jul 9, 5:06 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 506 AM CDT MON JUL 9 2007 WIZ046-047-051-052-056>060-062>072-101100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 506 AM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT DROPPING THROUGH SOUTHERN WISCONSIN TODAY. LOCATIONS ALONG AND SOUTH OF INTERSTATE 94 FROM MILWAUKEE TO MADISON...AND THEN WEST TO LONE ROCK...MAY SEE ISOLATED STORMS PRODUCE SMALL HAIL...GUSTY WINDS TO 40 MPH AND HEAVY RAIN THIS AFTERNOON AND EARLY EVENING. HEAT INDEX VALUES AROUND 95 ARE EXPECTED LATE THIS MORNING AND EARLY THIS AFTERNOON SOUTHEAST OF A MILWAUKEE TO JANESVILLE LINE BEFORE THE FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON INTO THE EVENING...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND EVENING. LMZ643>646-665-101100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 506 AM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT MOVING NORTH TO SOUTH DOWN LAKE MICHIGAN TODAY. NEARSHORE TO MID LAKE WATERS FROM MILWAUKEE AND SOUTH MAY SEE AN ISOLATED THUNDERSTORM PRODUCE WIND GUSTS TO 30 KNOTS...SMALL HAIL AND HEAVY RAIN FROM LATE THIS MORNING THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON INTO THE EVENING...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:08 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 37 min |
| Jul 9, 11:26 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 34 min |
| Jul 9, 12:55 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 41 min |
| Jul 9, 1:39 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 66 min |
| Jul 9, 1:56 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 64 min |
| Jul 9, 2:33 PM CDT | Special Marine Warning | MKX | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.